Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 5, 2004, 9:54 AM CST for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 9:54 AM CST (15:54 UTC)
- Expired
- Feb 5, 2004, 11:00 AM CST
- In force
- 66 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 5:40 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
449 WUUS54 KLIX 051554 SVRNEW LAC037-077-125-051700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 953 AM CST THU FEB 5 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...JACKSON...CLINTON POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF ST. FRANCISVILLE * UNTIL 1100 AM CST * AT 950 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS BETWEEEN ST. FRANCISVILLE AND SIMMSPORT MOVING NORTHEAST AT 40 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3070 9164 3074 9090 3099 9090 3097 9148 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 2:10 AM CST, 7 hours 44 minutes earlier.
Area forecast discussion, Feb 5, 2:10 AM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 210 AM CST THU FEB 5 2004 .DISCUSSION... 0600Z SURFACE ANALYSIS SHOWS WARM FRONT EXTENDING NORTHEAST FROM A LOW PRESSURE NEAR KBRO. WARM FRONT HAS MOVED INLAND NORTH OF A LINE FROM KPOE TO KBTR TO THE MS COAST. THIS IS AHEAD OF MAIN MACHINE SURFACE PROGS FOR 1200Z TODAY. WEAK FRONTAL BOUNDARY EXISTS FROM THE SURFACE LOW AROUND KBRO NORTHEASTWARD TOWARD KMLU. AVN AND ETA MODELS ARE CLOSE WITH THE ETA LAGGING BEHIND THE AVN/GFS ABOUT 6 HOURS. PREFER THE SLOWER ETA MOVEMENT AND WILL KEEP THREAT OF PRECIPITATION IN TIL EARLY FRIDAY. PROBLEM TODAY IN PLACEMENT OF UPPER LEVEL JET(S) AND TIMING. BOTH MODELS SUGGEST A SPLIT FLOW PATTERN OVER OUR CWA TODAY WHICH WILL PROVIDE SOME UPPER LEVEL DIFFLUENCE. LOW LEVEL JET CORE OF 25 TO 30 KT IS APPARENT...MOISTURE INFLUX AND TEMPERATURES FROM GLFMEX WILL ADD REMAINDER OF PUNCH FOR ACTIVE CONVECTION THIS AFTERNOON. LAPSE RATES HIGH WITH COLD POOL ALOFT AT 500MB...PRECIPITABLE MOISTURE VALUES OF 1.41 AT 00Z WILL INCREASE TO 1.75 TO 2.00 INCHES THIS AFTERNOON AS GULFMEX MOISTURE FEEDS IN LOWER LEVELS. ALL THIS SUMS UP TO A GOOD CHANCE FOR ADDITIONAL RAINFALL AMOUNTS THIS AFTERNOON AND EVENING OF 1.5 TO 3.00 INCHES OF RAINFALL. WILL MAINTAIN FLOOD WATCH. NEXT SYSTEM SCHEDULED FOR MONDAY NIGHT AND TUESDAY IS A SURFACE LOW EXITING SOUTH TEXAS AND CROSSING NORTH GULF. WILL HAVE TO WAIT AND SEE. THIS IS ONLY THE 4TH TIME THE MODELS HAVE TRIED TO SET THIS TRAJECTORY UP WITH A BATTING AVERAGE OR ZERO. GOOD HEIGHT FALLS WITH THIS SYSTEM FOR FRIDAY NIGHT BUT WITH EXPECTED SUSTAINED SURFACE WINDS AND CLOUD COVER...HELD OFF LOWERING TEMPS BELOW 30. .MARINE... SMALL CRAFT ADVISORY WILL BE CONTINUED. && .PRELIMINARY POINT TEMPS/POPS... MCB 68 50 54 30 / ++ 80 10 00 BTR 69 50 56 31 / ++ 80 10 00 MSY 72 56 57 38 / 90 ++ 30 00 GPT 69 55 61 34 / 90 ++ 50 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...FLOOD WATCH LAZ034>040-046>050-056>066 MS...FLOOD WATCH MSZ068>071-077 SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM KPQL TO ATCHAFALAYA RVR OUT 60NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. &&
Hazardous weather outlook, Feb 5, 5:30 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 AM CST THU FEB 5 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051730- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 530 AM CST THU FEB 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTH...SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING... A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR EXTREME SOUTHWEST MISSISSIPPI...PEARL RIVER COUNTY MISSISSIPPI AND ALL OF SOUTHEAST LOUISIANA WITH THE EXCEPTION OF AREAS ALONG THE EXTREME SOUTHEAST COAST. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE THIS AFTERNOON AND TONIGHT WITH LOCALLY HIGHER RAINFALL AMOUNTS POSSIBLE. THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE MODERATE SIZE HAIL AND DAMAGING WINDS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT TODAY THROUGH TONIGHT FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS FOR SOUTHEAST TO SOUTH WINDS OF 20 TO 25 KNOTS AND SEAS 7 TO 10 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS AND FLOODING... THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST MISSISSIPPI FRIDAY MORNING. THE MAIN THREATS BEING DAMAGING WINDS...AND HAIL. RIVERS WILL BE SWOLLEN FROM THE RECENT RAINS AND MAY REACH OR EXCEED THE TOP OF THE RIVER BANKS FRIDAY. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Feb 5, 7:19 AM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 719 AM CST THU FEB 5 2004 MSZ068-051350- WILKINSON- 719 AM CST THU FEB 5 2004 ...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN WILKINSON COUNTY... A STRONG THUNDERSTORM LOCATED OVER NORTHERN WILKINSON COUNTY...JUST NORTH OF DOLOROSA...WAS MOVING NORTHEAST AT 50 MPH. THE THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...VERY HEAVY DOWNPOURS OF RAIN AND POSSIBLY SMALL HAIL THROUGH 730 AM. ADDITIONAL STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL CROSS THE MISSISSIPPI RIVER INTO WESTERN WILKINSON COUNTY BETWEEN 730 AND 8 AM. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:02 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 28 min |
| Feb 4, 7:20 PM CST | Special Marine Warning | LIX | 40 min | |
| Feb 4, 10:15 PM CST | Special Marine Warning | LIX | 60 min | |
| Feb 4, 10:18 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 27 min |
| Feb 4, 11:29 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 46 min |
| Feb 5, 9:03 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 42 min |
| Feb 5, 3:11 PM CST | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 49 min |
| Feb 5, 3:31 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 44 min |
| Feb 5, 3:45 PM CST | Tornado Warning | LIX | East Baton Rouge | 30 min |
| Feb 5, 3:57 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 48 min |
| Feb 5, 4:33 PM CST | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 27 min |
| Feb 5, 4:59 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge | 31 min |
| Feb 5, 5:22 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 23 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.